It is currently Wed Aug 23, 2017 9:14 pm



All times are UTC - 5 hours [ DST ]


Our Sponsors





Post new topic Reply to topic  [ 3 posts ] 
Author Message
PostPosted: Mon Dec 05, 2011 11:05 pm 
Offline
Average Poster
Average Poster

Joined: Mon Dec 05, 2011 10:22 pm
Posts: 5
Hello friends,
I hope you are all doing well on the suboxone as my and my wife are. Bu t I feel it time to put it away and become 100% drug free. The treatment plan has saved my life both actually and figurative. It has saved my family and my marrige. My wife and I became hooked on opiates and damn near lost out marriage, forced us into bankruptcy. We had heard about the sunatex fro a hbo show years ago then my sister went to local doctor for some other reason and found out he offered the program. I call the doctor and spoke with him on the phone about a month before I finally gave it a go. In this one phone call I felt hope for the first time in a long time.
Fast forward a few weeks and I am on my weekend pill run hitting my 5 pain clinics, Well i got all my scripts but by the time I got to first Rx I was blackballed and feeling pretty bad. This was a Saturday 2pm. The Suboxone doc had given me his cell phone number in case I ever needed to talk so I called him up and at that moment my wife and I decided it was time. . .
The good doctor told us to not take anything else and to be at his office at 6 am Monday morning..
Monday feb 14 2007 my life started over. ( I can barely keep from tearing up right now ) By 7:00 am I felt alive for the first time in a long time, over the next few hours I felt my body wake up from a 5 year opiate slumber. With my wife right beside me we talked about all the weekends we spent on the hunt for pills instead of at the baseball games with my son.

fast Forward till today, We have been on 4mg 1 time a day each for the past 5 years ( in 2 months ).
Life has been great my life has improved I make double the money I was making then, I really couldn't ask for more.

Now I feel its time for me to say goodbye to the suboxone. This stuff saved my like but I think I am ready to move on. I had the option awhile back to get off the suboxone for a few days and get on strong opiates for moth a back injury and to get my wisdom teeth removed, I choose Advil and my dignity.

I need to know of others experiences, what helped what didn't. My doctor has told me one option is to take double my normal dose on a Weds. and that be my last dose? Has anyone tried this? are there any meds I should ask him for?

a friend told me NOT to smoke pot but to maybe get a few closapam and vitamins. Any Help would be aprechiated

And when I do try this I will make a journal type record to share with others. tbh I am scared shitless.


Top
 Profile  
 
 Post subject:
PostPosted: Tue Dec 06, 2011 7:39 pm 
Offline
Average Poster
Average Poster
User avatar

Joined: Fri Nov 18, 2011 2:07 pm
Posts: 23
Hey Headcheck, In my opinion the best way is a slow taper, jumping at 4mg is most likely going to put you thru some harsh, drawn out withdrawals. many Dr's who prescribe this drug have little or no experience in getting their patient's off of it, when the time comes. I was one of the lucky ones, my pain/addiction specialist knew what he was doing. He set me up on a slow taper, I went with 1mg reductions every 30 days, from 6mg to 2mg. Below 2mg I reduced .5mg, every 30 days, down to 1mg. Below 1mg I reduced the reductions to .25mg, again, every 30 days. It started to get a little harder to make the reductions below the 1mg mark and I would alternate between reduction points for about a week (1mg-.75mg-1mg-.75mg etc) until the mild withdrawals symptoms would subside. The important thing is the 30 days between reductions. The body can usually adapt to a reduction in 7 days, but the brain requires more time to adjust to the new levels. Sub is a powerful drug with a high stacking and binding affinity, suffice to say, the longer and slower the taper, the more time the body has to adjust to and eliminate the Sub. It takes patience to do a slow taper, but it's worth it in the long run. I jumped from .25mg and had very mild withdrawal symptoms, days 3 & 4 were like the start of a mild flu. When your ready to jump ask your Dr for some comfort meds, the drugs I was given were Clonidine (muscle spasms Rstls legs) Ambien (for sleep) and Ativan ( for anxiety), I only used the Clonidine and Ativan for day's 3 & 4, the Ambien I used thru day 10.

Sub gives us the time to make the necessary changes in our lives to live opiate free, if we take advantage of it. If you've done that, and you're sure your ready, then proceed, if not you could be setting yourself up for a relapse. Only you know for sure!

There are some folks on this site who have vastly more knowledge about this than I do, perhaps someone will chime in here with more info for you. Remember this is a journey, not a race! Take your time and do it right.

Blessings,
Mike


Top
 Profile  
 
 Post subject:
PostPosted: Tue Dec 06, 2011 8:42 pm 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Mon Oct 10, 2011 10:04 pm
Posts: 421
Location: California, San Diego
I would say that Taper57 hit the nail right on the head. Honestly I feel I have been tapering a bit too fast. I have had some crapy symptoms and of course in hind sight, it is always better, but truth be told it sucks. I would have to agree with the 30 days in between decreases. Good Lord suboxone IS a very powerful and strong drug. I started my taper in September at 4 mg. I am now down to 1.25 mg. I have had mild withdrawl symptoms but once I hit 1.25 I have hit a bump in the road. Mentally, Physically and financially, I have been stressed and it has taken its toll. So, slow wins the race ABSOLUTELY. I have decreased every 10 days to 2 weeks, a mere 10-25%. Probably a bit too fast. I am an over achiever so I tend to push myself more than I should. Once you take the first step & decrease your dose the first time, give yourself a few days to notice how you feel. I usually feel my decrease on day 3, 4 & 5 with symptoms subsiding around day 10. I get achy, cold sweats, headache, emotional (& I am NOT emotional) I get very crabby, so if you are married, be patient and understand that you will face tension at times. Sometimes people get abdominal discomfort, but I have not noticed much in the way of that. I take hot bathes w/ epsom salt and apple cider vinegar sometimes. I will even add some extra virgin coconut oil to the tub. It just makes me feel good. I take advil on the worst days, but I am able to still go to work. I have minimal energy on the bad days so I give myself some slack. IT IS DO ABLE. I swear it matters how much you want this. Of course I have not successfully stopped yet, but you WILL hear fom me as I am moving forward with my taper. Currently I haver decided to split my once daily dose into twice daily. I notice I get symptoms in the eve so I thought I would try this. Everyone is different and I guess it is trial and error mostly. At leaste for me. Good luck and welcome to the forum. It is great palce to track your taper & get valuable info from people that HAVE experienced sub...
~sweet16


Top
 Profile  
 
Display posts from previous:  Sort by  
Post new topic Reply to topic  [ 3 posts ] 

All times are UTC - 5 hours [ DST ]


Who is online

Users browsing this forum: MovingOn and 2 guests


You cannot post new topics in this forum
You cannot reply to topics in this forum
You cannot edit your posts in this forum
You cannot delete your posts in this forum
You cannot post attachments in this forum

Search for:
Jump to:  
Our Sponsors
Suboxone Forum latest topics RSS feed Subscribe to the entire forum
 

 

 
Fond Du Lac Psychiatry
Dr. Jeffrey Junig, M.D., Ph.D.

  • Board Certified Psychiatrist
  • Asst Clinical Professor, Medical College of Wisconsin

Powered by phpBB® Forum Software © phpBB Group